Patient Comments: Tylenol Liver Damage - Symptoms

Question:What was the treatment of your Liver damage?

Comment from: tara5656, 55-64 Female (Patient) Published: August 03

I have had acute Hep C for approx 30 years I've taken interferon and pega-interferon with a revalin 5 pill a day piggyback and am in the third stage. I have been on Vicadene 10mg x3 naperson, tramadol, and meds for migraine for almost a constant 5 years. My Hep C is supposedly gone, but in the last 3 months I've lost 30 lbs, nausus, upper right side pain after I eat and pain by gall bladder, and an elevated liver function {AST} yet they can't find anything wrong. Could taking these meds for long further damage my liver. I need DR. House! I do know the pain is worse after I eat red meat, chocolate, butter and beer. I can eat bread, potatoes and pasta without getting sick.

Comment from: suenor11, 45-54 Female (Patient) Published: October 22

My doctor has me taking 3 arthritis strength (650 mg) Tylenol every 4 to 6 hours for pain because she does not want me on pain killers for my bone conditions which I will need to have surgery for again. She thinks 2 to 5 mg of oxycodone a day can take care of pain with Tylenol. The blood tests are showing elevated liver enzyme levels. She is also giving me tramadol which does not help my digestive system. I am having severe weight loss due to that and constant diarrhea I have disease of the left wrist which has to be operated on again.

Comment from: jak, 65-74 Female (Patient) Published: May 22

I have taken too much Colcrys. I didn't know I also have Acetaminophen in my painkillers to treat a difficult gout problem. I feel unwell. I have a low temperature (96.7 F) now. I have lots of residue in my urine. My abdomen looks distended and I even suspect a little jaundice.

Patient Comments

Viewers share their comments

Tylenol Liver Damage - Signs and Symptoms Question: What were the signs and symptoms of Tylenol-induced liver damage in you or someone you know?
Tylenol Liver Damage - Alternatives Question: If concerned about acetaminophen liver damage, how do you manage pain? What else do you take?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.